Wyoming, 2007

Flash Flood in Wyoming, August 3, 2007

August 3, 2007 · NWS CYS · 1 event in 1 county or zone

Heavy rains produced flash flooding in Pine Bluffs, WY. 10 inches of rain reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Heavy rains produced flash flooding in Pine Bluffs, WY. Market Street was closed for a time with 3.10 inches of rain reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 3, 2:01 PM MST, 57 minutes earlier.

Area forecast discussion, Aug 3, 2:01 PM MST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT FRI AUG 3 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...VERY MOIST AIR MASS
REMAINS OVER THE CWA PER PRECIPITABLE WATER AMOUNTS BEING 175-225
PERCENT OF NORMAL AT 12Z. LAPS SHOWING LIFTED INDICES OF -1 TO -3
THIS AFTERNOON. MOST OF THE TSTMS SO FAR HAVE BEEN FORMING ALONG A
WIND CONVERGENCE AXIS FROM N OF KLAR TO S OF KTOR. A COUPLE OF
WEAK SHORTWAVE TROUGHS WILL BE AIDING TSTMS THIS EVENING. THE FLOW
ALOFT WILL BE MORE WESTERLY AND A LITTLE STRONGER THAN THE PAST
SEVERAL DAYS. SO...TSTMS WILL BE MOVING A LITTLE FASTER WITH HEAVY
RAIN BEING MORE LOCALIZED. ALSO...WITH INSTABILITY NOT BEING SUPER
GREAT...FIGURE ON ONLY A FEW TSTMS BECOMING SEVERE FROM SOUTHEAST WY
BORDER ZONES EASTWARD ACROSS NEBRASKA PANHANDLE. FOR SATURDAY...
DOWNSLOPE FLOW WILL PREVAIL OVERALL WITH SOME RETURN SSE FLOW
SETTING UP FROM KLAR-KSNY LATE IN THE AFTERNOON. INSTABILITY WILL
BE A BIT LESS THAN THIS AFTERNOON. FOR NOW...WILL KEEP LOW POP FOR
AFTERNOON/EVENING TSTMS MAINLY CONFINED FROM KIMBALL TO KDGW AND
POINTS WESTWARD. MAX TEMPS WILL BE A LITTLE WARMER THAN TODAY.

.LONG TERM...SUNDAY THROUGH FRIDAY...
ECMWF...UKMET...GFS AND GFS MEAN ENSEMBLE IN GENERAL AGREEMENT
WITH DIGGING TROUGH OFF THE WEST COAST AND THE ATTENDANT SOUTHWEST
FLOW ALOFT. AND CONTINUED MONSOONAL MOISTURE WILL KEEP AFTERNOON
SHOWERS OR STORMS ACROSS THE LARAMIE RANGE AND PARTS WEST. THE
STORMS ARE EXPECTED TO DRIFT EAST INTO THE REST OF SOUTHEAST
WYOMING BEFORE DISSIPATING. A STRONG SHORT WAVE WILL BEGIN TO MOVE
INLAND SUNDAY NIGHT WITH THE BEST CHANCE OF SHOWERS OR STORMS NEXT
WEEK FROM MONDAY TO WEDNESDAY. ONCE THE SHORT WAVE MOVES
THROUGH...THE WEST COAST TROUGH AND SOUTHWEST FLOW BECOME
REESTABLISHED BY THE END OF THE WEEK...WITH ANY CONVECTION ON
THURSDAY AND FRIDAY RESTRICTED TO THE LARAMIE RANGE ON WEST...WITH
DRY CONDITIONS TO THE EAST.

&&

.AVIATION...VFR CONDITIONS EXPECTED TONIGHT THROUGH SATURDAY NIGHT
EXCEPT FOR LOCAL MVFR CEILINGS/VSBYS IN STRONGER TSTMS OVER EASTERN
CWA THIS EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...HATTEN
LONG TERM....EISE
Hazardous weather outlook, Aug 3, 9:55 AM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT FRI AUG 3 2007

NEZ001>003-019>021-054-055-WYZ060-067>070-041130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO THE EVENING HOURS. WITH PLENTY OF INSTABILITY AND MOISTURE
AVAILABLE...SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE
LARGE HAIL...DAMAGING WINDS OVER 60 MPH AND HEAVY RAIN.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS EAST OF THE LARAMIE
RANGE ON SATURDAY. THERE IS ALSO A CHANCE OF LATE DAY THUNDERSTORMS
ACROSS THE AREA SUNDAY AND MONDAY. A SLIGHT CHANCE OF LATE DAY
THUNDERSTORMS CAN BE EXPECTED OVER THE NEBRASKA PANHANDLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-061>066-041130-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
1051 AM MDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING.
WHILE NO SEVERE WEATHER IS EXPECTED...SOME OF THE STORMS WILL
PRODUCE SMALL HAIL...BRIEF WIND GUSTS TO 45 MPH AND LOCALLY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS FROM SATURDAY THROUGH
MONDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN BE EXPECTED
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The radar

The Cheyenne radar (KCYS), 62 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Laramie

When
August 3, 2:58 PM MST to 4:30 PM MST
Where
Laramie County, Pine Bluffs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.170, -104.070

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39186.